| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/06/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion was located in the moderately tortuous and moderately calcified superior vena cava.A 10.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation at 10 atmospheres for 20 seconds, the balloon burst.The device was simply pulled out and the procedure was completed with another of same device.There were no complications reported and the patient condition was stable post procedure.
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured approximately 95mm in length and extended from a position 11mm proximal of the proximal markerband to 8mm distal of the distal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.
Event or Problem Description